Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I'm a regular on here but...

Going anon just in case.

So a month or so ago I was prescribed klonopin for anxiety attacks. Its a super low dose and I was told to take only half as needed (1-2x a month if even)

Last two days I've just felt stressed and overwhelmed and even a little sad. I'm not having a panic attack. But I'm wondering if taking a klonopin will help with this mood swing I seem to be in. Feels like im stuck in a rut I can't get out of.

Thoughts? Suggestions? Thanks in advance.

Answer Question
 
Anonymous

Asked by Anonymous at 11:16 AM on Nov. 4, 2013 in Health

Answers (11)
  • It probably will.
    funlovinlady

    Answer by funlovinlady at 11:18 AM on Nov. 4, 2013

  • Just a suggestion, meditation. I have epilepsy and stress has a lot to do with it. I am doing 20 minutes every morning. I can tell a big difference. My dh can tell also.
    Anonymous

    Answer by Anonymous at 11:22 AM on Nov. 4, 2013

  • My first answer is no and I have a good reason for it. But my second thought is to talk to your doctor.
    I suggest you keep a food and medication log for a while. Note your mood for the day and if say at 2PM you become sad or anxious note it at the time and the duration and cause (if any) I note what I was doing even if I do not think it is related.

    7AM Peanut butter toast, yogurt and diet cola
    Meds
    Shower
    Still sleepy
    8AM Walk with dogs tired but energized
    Rest for 10 minutes on computer
    Load of laundry
    Clean bath rooms
    Do the pick up dance in the living room, dining room and entry way.
    Banged shoulder on doorway.
    A little grumpy
    9AM Laundry fold and put away
    computer time
    !0 AM Coke
    Computer
    Quilting Just the binding left on the quilt
    Fee
    Dardenella

    Answer by Dardenella at 11:29 AM on Nov. 4, 2013

  • You get the idea

    You may see a pattern you may not.
    I see that if I can accomplish a few things at the beginning of my day and get in a little exercise (walking the dogs is not hard excercize0 I feel better loner.
    However If I eat a peanut butter sandwich for breakfast and for lunch I get out of sorts for a short while. If I have a salad with dinner I am generally happier for the rest of the night IF I make sure that my kitchen sink/ dishes are done before I sit and watch TV. If I watch tv before that I tend to get a little anxious and I won't even know why. It took me 2 years to figure that little bit out lol.
    But each of us is different and so the journal can help.
    Try to get in the sunshine everyday and open your curtains to the light. It helps.
    Dardenella

    Answer by Dardenella at 11:36 AM on Nov. 4, 2013

  • i think it would be alright, but i would try and exhaust all other natural methods first. exercise can be an awesome mood lifter/stress reliever, or a warm bath, a glass of wine, etc.
    tnm786

    Answer by tnm786 at 11:44 AM on Nov. 4, 2013

  • A daily log may help like Dardenella said. Try the med & see if it helps though...that's why you got it. Just don't take more than the prescribed dose.
    ILovemyPaulie

    Answer by ILovemyPaulie at 12:02 PM on Nov. 4, 2013

  • All prescription medication has a double edge...side effects galore, they are not meant to cure but camouflage, I believe in holistic medicine more everyday...the pharmaceutical companies want you addicted, so you will buy more and more of the product....look into this company Lifevantage, the makers of a dietary supplement made of 5 natural plants called Protandim, it is not meant to cure a thing but the effects is to activate an enzyme in your body that stops working to clean out the toxins we all take in daily...those toxins accumulate over the years and it is impossible for your body to work at it's peak, not to mention the oxidative stress caused in your cells by the toxins are why there are so many diseases out there, like diabetes and cancer, to name a few....do some research, you will be pleasantly surprised.
    older

    Answer by older at 12:08 PM on Nov. 4, 2013

  • Take your medicine and see how it works. I have low dose xanax as needed but I haven't really needed it in a long time. I find distraction and submerging myself in something helps. If you need your meds, you need them. That's why you were prescribed it.
    Izsarejman

    Answer by Izsarejman at 1:04 PM on Nov. 4, 2013

  • My thought would be no, at least at first. Like other's have stated you need to try some other things first. Try pampering yourself, meditation, a little excercise(just go for a walk in a park or something).

    I took klonopin for years for anxiety and just like with other meds the more you take it the less effective it will be for your panic attacks and the more likely you are to have withdrawl symptoms when you don't take it.
    tntmom1027

    Answer by tntmom1027 at 1:22 PM on Nov. 4, 2013

  • I agree with Dard on this one. Hope you get out of your rut soon. GL
    mrsmom110

    Answer by mrsmom110 at 1:41 PM on Nov. 4, 2013

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
So beyond miserable:(

Next question overall (General Parenting)
Second child?

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN